Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 362, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2006, 10:06 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 10:06 PM CDT (03:06 UTC)
- Expired
- Jul 21, 2006, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 7 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -289 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 220308 SVROHX TNC037-189-220345- /O.NEW.KOHX.SV.W.0362.060722T0306Z-060722T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1006 PM CDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 1045 PM CDT * AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF NASHVILLE...OR ABOUT 8 MILES SOUTHEAST OF ASHLAND CITY...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEWOOD BY 1020 PM CDT MOUNT JULIET AND GREEN HILL BY 1030 PM CDT BELINDA CITY AND 6 MILES NORTH OF RURAL HILL BY 1035 PM CDT LEBANON BY 1045 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3630 8690 3609 8698 3602 8607 3628 8617 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:39 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 21, 9:39 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 939 PM CDT FRI JUL 21 2006 .DISCUSSION... SEVERE THUNDERSTORM WATCH 632 IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR ALL BUT THE SOUTHERN COUNTIES OF THE MID STATE. A COLD FRONT WAS JUST ENTERING THE NORTHWEST SECTION OF THE MID STATE. THUNDERSTORMS WERE LOCATED ALONG AND JUST IN FRONT OF THIS COLD FRONT. NWS RADAR SHOWS STORMS HAVE WEAKEN AFTER THE SUN WENT DOWN. HOWEVER...THERE IS ENOUGH UNSTABLE CONDITIONS ASSOCIATED WITH THE FRONTAL BOUNDARY FOR THE WATCH TO REMAIN IN PLACE. LATER TONIGHT AS THIS SYSTEM ADVANCES EASTWARD...ZONES WILL BE UPDATED TO REMOVE WATCH. WINDS WILL NEED TO BE TWEAK WITH THE PASSAGE OF THE FRONTAL PASSAGE...BUT ALL OTHER ELEMENTS WERE ON TRACK. PREVIOUS DISCUSSION... LATEST ANALYSIS CONTINUES TO SFC/LL FRONTAL BOUNDARY WORKING ACROSS THE SOUTHERN OH RIVER VALLEY DOWN INTO OK. ALOFT...UPPER RIDGES STILL HOLDING ACROSS THE MID-SOUTH BUT ARE SLOWLY BREAKING DOWN AS WEAK UPPER TROUGH AXIS CURRENTLY DROPPING OUT OF THE NORTHERN PLAIN CONTINUES TO APPROACH. COMPLEX ACROSS SOUTHERN IL/WESTERN KY SLIDING JUST AHEAD OF QUASI-STATIONARY LL FRONT. FURTHER SOUTH...OUTFLOWS/ WEAK CONVECTIVE BOUNDARIES CONTINUE TO MEANDER IN THE CWA VICINITY BUT DEVELOPMENT SO FAR HAS BEEN MINIMAL. BREAK IN THE HEAT EXPECTED AS MODELS CONTINUE TO PROG LL FRONTAL BOUNDARY DROPPING DOWN ACROSS THE CWA LATE TONIGHT AND PUSHING OFF THE PLATEAU LATER SATURDAY AFTERNOON...AHEAD FAIRLY SHARP ML/UL TROUGH AXES. DEEP MOISTURE ADVECTION EXPECTED TO GET IN GEAR EARLY THIS EVENING WHILE SHORTWAVES ALOFT FURTHER STEEPEN LAPSE RATE AND INCREASE INSTABILITY. LL CONVERGENCE ALSO ON THE RISE AS STRONGER OUTFLOWS FROM APPROACHING COMPLEX AND EVENTUALLY MAIN FRONTAL BOUNDARY WORK INTO THE PICTURE. PLAN TO KEEP LIKELY POPS NORTH WITH SCATTERED SOUTH TONIGHT. EXPECT LIKELY POPS MUCH OF THE CWA SATURDAY BUT WILL RAMP POPS DOWN WEST TO EAST IN THE AFTERNOON AS FRONT/UL TROUGHS PROGRESS. SURFACE BOUNDARY EXPECTED TO BE WELL EAST OF CSV BY 00Z SUN BUT LAGGING MOISTURE AND SLOWER PASSAGE OF H8 BOUNDARY MAY LEAVE A FEW SHOWERS OR STORMS ACROSS PART OF THE AREA SATURDAY EVENING BUT NOT MUCH EXPECTED IN THE OVERNIGHT HOURS. PLEASANT SUMMERTIME CONDITIONS EXPECTED SUNDAY/SUNDAY NIGHT AS DWPTS DROP TO AROUND 60 AND TEMPS STAY BELOW SEASON NORMALS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 85 66 86 / 60 60 20 10 CLARKSVILLE 71 84 64 85 / 60 50 10 10 CROSSVILLE 69 80 63 81 / 70 70 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 632 IN EFFECT UNTIL 11 PM CDT. && 31
Hazardous weather outlook, Jul 21, 9:36 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 936 AM CDT FRI JUL 21 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 936 AM CDT FRI JUL 21 2006 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES OUR AREA FROM THE NORTH. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN HALF OF MIDDLE TENNESSEE AS A COLD FRONT PUSHES THROUGH THE AREA. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH ISOLATED AREAS OF LARGE HAIL SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE LATER THIS AFTERNOON AND EARLY TONIGHT. END/ORCHANIAN
In the hours before
Special weather statement, Jul 21, 5:24 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 524 PM CDT FRI JUL 21 2006 TNZ009-010-028>031-057-059-060-062>064-212255- CANNON-CLAY-DEKALB-HICKMAN-JACKSON-MACON-MAURY-RUTHERFORD-SMITH- TROUSDALE-WILLIAMSON-WILSON- 524 PM CDT FRI JUL 21 2006 ...STRONG GUST FRONT MOVING THROUGH MACON...MAURY...RUTHERFORD... SMITH...TROUSDAlE...WILLIAMSON...HICKMAN AT 515 PM CDT...WEATHER RADAR INDICATED A CLUSTER OF THUNDERSTORMS EXTENDING FROM MACON COUNTY...NORTHERN DAVIDSON COUNTY..AND DICKSON COUNTY. IN ADVANCE OF THESE STORMS...A GUST FRONT WAS MOVING THROUGH EASTERN MACON...CENTRAL WILSON...SOUTHERN DAVIDSON... NORTHWEST WILLIAMSON...AND NORTHERN HICKMAN COUNTY. THIS GUST FRONT WILL MOVE THROUGH THE REMAINDER OF HICKMAN...WILLIAMSON... RUTHERFORD...SMITH...JACKSON AND CLAY COUNTIES BY 5:55 PM. WIND GUSTS WILL REACH ABOUT 40 MPH. EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN. 21
Special weather statement, Jul 21, 6:02 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT FRI JUL 21 2006 TNZ009>011-028>033-056>065-075-077>080-093>095-212345- BEDFORD-CANNON-CLAY-COFFEE-DEKALB-GILES-GRUNDY-HICKMAN-JACKSON- LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-OVERTON-PERRY-PICKETT-PUTNAM- RUTHERFORD-SMITH-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON- WILSON- 602 PM CDT FRI JUL 21 2006 ...STRONG GUST FRONT MOVING THROUGH EASTERN AND SOUTHERN SECTIONS OF MIDDLE TENNESSEE WITH WIND SPEEDS OF 40 TO 50 MPH... WEATHER RADAR A STRONG GUST FRONT WITH WIND SPEEDS ESTIMATED TO BE 40 TO 50 MPH CONTINUED TO MARCH SOUTH AND EAST ACROSS MIDDLE TENNESSEE. THIS GUST FRONT WAS IN ADVANCE OF A LARGER AREA OF SHOWERS AND THUNDERSTORMS. AT 6:00 PM THE GUST FRONT EXTENDED FROM PICKETT...DEKALB...NORTHWEST CANNON...CENTRAL RUTHERFORD...NORTHERN MARSHALL...CENTRAL MAURY... AND NORTHERN LEWIS COUNTIES. EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN ALONG WITH SCATTERED POWER OUTAGES AS THIS GUST FRONT PASSES. BY 6:45 PM CDT...THIS GUST FRONT WILL REACH THE SOUTHERN TIER OF COUNTIES IN MIDDLE TENNESSEE. ORCHANIAN
Local storm report, Jul 21, 7:15 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND DMG 2 NW GAINESBORO 36.38N 85.68W
07/21/2006 JACKSON TN LAW ENFORCEMENT
TREES DOWN ON JENNINGS HWY
0415 PM TSTM WND DMG 2 NW GAINESBORO 36.38N 85.68W
07/21/2006 JACKSON TN LAW ENFORCEMENT
TREES DOWN ON JENNINGS CREEK HWY
0505 PM TSTM WND GST 5 WSW NASHVILLE 36.14N 86.87W
07/21/2006 E50.00 MPH DAVIDSON TN BROADCAST MEDIA
*** 1 FATAL, 2 INJ *** SPOTTERS REPORTED 40 TO 50 MPH
WIND GUSTS THROUGH DAVIDSON COUNTY CAUSING SOME TREES TO
BE BLOWN DOWN THROUGHOUT THE COUNTY. A TREE FELL ON A
CAR, KILLING ONE MALE AND INJURING WIFE AND CHILDREN AT
ROBERSTON AVE. AND NALL ST. OVER 25,000 NES CUSTOMERS
WERE WITHOUT POWER ACCORDING TO DAVIDSON COUNTY OEM. GUST
FRONT EXITED THE COUNTY AT 530 PM.
&&
JORCHANLocal storm report, Jul 21, 7:22 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 NW GAINESBORO 36.38N 85.68W
07/21/2006 JACKSON TN LAW ENFORCEMENT
TREES DOWN ON JENNINGS CREEK HWY
0505 PM TSTM WND GST 5 WSW NASHVILLE 36.14N 86.87W
07/21/2006 E50.00 MPH DAVIDSON TN BROADCAST MEDIA
*** 1 FATAL, 2 INJ *** SPOTTERS REPORTED 40 TO 50 MPH
WIND GUSTS THROUGH DAVIDSON COUNTY CAUSING SOME TREES TO
BE BLOWN DOWN THROUGHOUT THE COUNTY. A TREE FELL ON A
CAR, KILLING ONE MALE AND INJURING WIFE AND CHILDREN AT
ROBERSTON AVE. AND NALL ST. OVER 25,000 NES CUSTOMERS
WERE WITHOUT POWER ACCORDING TO DAVIDSON COUNTY OEM. GUST
FRONT EXITED THE COUNTY AT 530 PM.
&&
ORCHANIANSpecial weather statement, Jul 21, 8:28 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 828 PM CDT FRI JUL 21 2006 TNZ005-006-022>024-220230- BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART- 828 PM CDT FRI JUL 21 2006 ...STRONG TO INTENSE THUNDERSTORMS APPROACHING NORTHWESTERN PORTIONS OF THE MID STATE... AT 825 PM...A BAND OF STRONG TO INTENSE THUNDERSTORMS WAS QUICKLY APPROACHING NORTHWESTERN MIDDLE TN. THESE STORMS WILL BE INTO THE FAR NORTHWESTERN PORTIONS OF THE MID STATE AROUND 840 PM AND THEN POINTS SOUTHEAST THEREAFTER. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE LIKELY. ADDITIONALLY...SOME OF THESE STORMS COULD REACH SEVERE LIMITS WITH WIND GUSTS SURPASSING THE 58 MPH LEVEL. STAY TUNED FOR FURTHER UPDATES. 21
Special weather statement, Jul 21, 9:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 953 PM CDT FRI JUL 21 2006 TNZ005>007-022>027-056>061-093>095-220330- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 953 PM CDT FRI JUL 21 2006 ...STRONG THUNDERSTORMS WEST OF INTERSTATE 65... AT 950 PM...A BAND OF STRONG THUNDERSTORMS WAS APPROACHING WESTERN ROBERTSON...CHEATHAM...DICKSON...AND HICKMAN COUNTIES WITH GUSTS OF 40 TO 50 MPH POSSIBLE ALONG WITH SOME SMALL HAIL. THIS AREA OF THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 25 MPH. BY 1030 PM..THE GUST FRONT ALONG THE LEADING EDGE OF THESE THUNDERSTORMS SHOULD REACH EASTERN ROBERTSON COUNTY...NASHVILLE...WESTERN WILLIAMSON AND EASTERN HICKMAN COUNTIES. LOCALLY HEAVY RAINS CAN BE EXPECTED WITH THESE THUNDERSTORMS. ALSO...SOME OF THESE STORMS COULD REACH SEVERE LIMITS WITH WIND GUSTS SURPASSING THE 58 MPH LEVEL. STAY TUNED FOR FURTHER WEATHER UPDATES. ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.